MAUDE Adverse Event Report: CORDIS US CORP. SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48004010X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82232921 presented no issues during the manufacturing process that can be related to the reported event.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an unknown guidewire could not pass through the guidewire lumen marked "thru" of a saber 4mmx10cm 150 percutaneous transluminal angioplasty (pta) balloon catheter.The procedure was completed after exchanging the device with another unknown product of the same size.There was no reported patient injury.The issue was noted when loading the balloon onto the guidewire to insert into the patient.There was no difficulty removing the protective balloon cover, nor was there any difficulty removing any of the sterile packaging components.Adequate flush was used/maintained throughout procedure.The access vessel was the common femoral artery (cfa).The cfa had no calcification but was a little tortuous.Stenosis was under 10%.There was no bifurcation of the vessel.The device did not kink at any time while attempting to insert onto guidewire.Other products, such as an unknown saber balloon, were successfully used with the device prior after the encountered resistance.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, an unknown guidewire could not pass through the guidewire lumen marked "thru" of a saber 4mmx10cm 150 percutaneous transluminal angioplasty (pta) balloon catheter.The procedure was completed after exchanging the device with another unknown product of the same size.There was no reported patient injury.The issue was noted when loading the balloon onto the guidewire to insert into the patient.There was no difficulty removing the protective balloon cover, nor was there any difficulty removing any of the sterile packaging components.Adequate flush was used/maintained throughout procedure.The access vessel was the common femoral artery (cfa).The cfa had no calcification but was a little tortuous.Stenosis was under 10%.There was no bifurcation of the vessel.The device did not kink at any time while attempting to insert onto guidewire.Other products, such as an unknown saber balloon, were successfully used with the device prior after the encountered resistance.The device was returned for evaluation.A non-sterile saber 5mm6cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that does not present any damages or anomalies.The balloon was received deflated.The insertion of the guidewire resulted in the identification of an obstruction in the distal tip portion.The white material noted inside the guidewire lumen was sent for ftir analysis.The results concluded the blockage is comprised of the material of polyethylene.A product history record (phr) review of lot 82232921 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen ¿ obstructed¿ was confirmed via device analysis.However, the exact cause cannot be determined.During analysis the material noted inside the guidewire lumen was noted to be polyethylene, the same material that is comprised of the guidewire lumen inner body.It is likely the accordioned piece was sheared off at some point due to the interaction of the lining with a sharp object.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the customer needs further investigation to determine root cause.Therefore, an investigation has been initiated.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18247240
Report Number3007635982-2023-00338
Device Sequence Number6582577
Product Code LIT
UDI-Device Identifier20705032069479
UDI-Public(01)20705032069479(17)240831(10)82232921
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number48004010X
Device Lot Number82232921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER UNKNOWN PRODUCT OF THE SAME SIZE.
Patient SexUnknown